MAUDE Adverse Event Report: INVUITY, INC PHOTONBLADE

INVUITY, INC PHOTONBLADE
Model Number PB1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Invuity performed a follow up with the physician.The patient was released with no extended stay and there were no post-surgical complications.The lot number was not available; however, only two lots have been shipped to this hospital.Both batch records were reviewed and there were no manufacturing related issues identified.All devices are 100% functionally tested in-line prior to final release.This is the only reported incidence for this type of complaint.The reported product was returned for evaluation, and it was confirmed that the locking mechanism was in two main halves with a third smaller piece missing.The root cause for the fracture could not be determined.
 
Event or Problem Description
Toward the end of a bi-lateral nipple sparing mastectomy, the collar that locks/unlocks the telescoping shaft broke.Two main halves were retrieved immediately and a third smaller piece could not be accounted for.The surgeon did an examination of the surgical cavity and did not see a third piece.

Brand Name
PHOTONBLADE
Common Device Name
PHOTONBLADE
Manufacturer (Section D)
INVUITY, INC
444 de haro st
san francisco CA 94107
MDR Report Key7252965
Report Number3011394215-2018-00002
Device Sequence Number16447506
Product Code GEI
UDI-Device Identifier00816728020158
UDI-Public00816728020158
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberPB1
Device Catalogue NumberPB1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1